MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM HIV O PLUS; HIV-1 AND HIV-2 ANTIBODIES

ABBOTT LABORATORIES PRISM HIV O PLUS; HIV-1 AND HIV-2 ANTIBODIES
Catalog Number 03L68-68
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed (b)(6) results on the prism analyzer.The following data was provided: sample (b)(6): tested on (b)(6) 2018.(b)(4) lot 87090m500, exp 1/9/2019.(b)(6).Per the package insert: repeatedly (b)(6) results indicate the presence of (b)(6) by the criteria of the abbott prism hiv o plus assay.There was no impact to patient or donor management reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, a review of labeling, review of field data and review of specificity testing results.No adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.Clinical specificity was reviewed in the prism metrics database through review of initial reactive (ir) and repeat reactive (rr) of the total donor population which comprises both serum and plasma samples.Specificity testing met all specifications.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.

Brand Name
PRISM HIV O PLUS
Common Device Name
HIV-1 AND HIV-2 ANTIBODIES
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key7894766
Report Number1415939-2018-00135
Device Sequence Number19424677
Product Code MZF
UDI-Device Identifier00380740062958
UDI-Public00380740062958
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2019
Device Catalogue Number03L68-68
Device Lot Number87090M500
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1416, 1425, 1389, 1342, 1267, 1424; 1416, 1425, 1389, 1342, 1267, 1424; PRISM LN 06A36-04; PRISM LN 06A36-04; SN (B)(4); SN (B)(4)